Alert archive / Tennessee / Flash Flood Warnings in 1997
Flash Flood Warning 85, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jun 29, 1997, 6:52 PM CDT for White County, Tennessee. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 29, 1997, 6:52 PM CDT (23:52 UTC)
- Expired
- Jun 29, 1997, 11:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County White County, TN
The radar
The Nashville radar (KOHX), 106 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.9 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 202 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 770 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 292353 FFWBNA TNC185-300400- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 652 PM CDT SUN JUN 29 1997 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 1100 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN MIDDLE TENNESSEE ...EASTERN WHITE COUNTY A SERIES OF THUNDERSTORMS HAS TRAVELLED OVER THE EASTERN HALF OF WHITE COUNTY OVER THE LAST FEW HOURS. RAINFALL AMOUNTS BETWEEN ONE AND TWO INCHES HAS FALLEN OVER THE LAST HOUR AND MORE SHOWERS AND THUNDERSTORMS ARE MOVING INTO THE AREA. ANOTHER INCH IS POSSIBLE OVER THE NEXT FEW HOURS OVER THE TOWNS OF LOST CREEK...EASTLAND AS WELL AS THE CANEY FORK RIVER VAREA. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 2:35 PM CDT, 4 hours 17 minutes earlier.
Area forecast discussion, Jun 29, 2:35 PM CDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 235 PM CDT SUN JUN 29 1997 MDLS IN GOOD AGREEMNT SHARPENING LOW-MID LVL TROF OVR NRN/CNTRL PLAINS DURG FCST PD. THIS WL HELP TO INDUCE LOW/MID LVL RDGG OVR LWR MS VLY RESULTING IN NW FLOW OVR TN VLY. THIS NW FLOW WL HELP TO PUSH WK MID/UPR LVL TROF THAT HAS BEEN QUASI-STATIONARY OVR MID MS VLY EWD MON/MON NIGHT. IN ADDITION...NW FLOW WL ALSO ADVECT ANY CONVECTN THAT DVLPS OVR IA/MO INTO TN VLY. THUS CURRENT PATTERN OF OCNL SHWRS/TSTMS WL CHG LTL. HWVR DO XPCT TO SEE A LTL MORE SUN ON TUE IN BTWN SYSS AS DRIER AIR ADVECTS INTO MID/UPR LAYERS OF ATMOS. HWVR RESULTANT SUNSHINE WL HELP TO TRIGGER AFTN CONVECTION AS LWR LAYERS RMN MOIST. MOS TEMP GUID GNRLLY ACCECPTED BUT WL FAVOR TEMPS A COUPLE OF DEGS BLO NGM MOS FOR DAYTIME HIGHS. AS FAR AS POPS...GUID LOOKS REASONABLE WITH SLGT ADJUSTMENTS. 09 BNA 71/83/70/87 5754
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 9:39 PM CDT | Flash Flood Warning | OHX | Lawrence | 2 hr |
| Jun 28, 10:38 PM CDT | Flash Flood Warning | OHX | Wayne | 3 hr |
| Jun 28, 10:41 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 34 min |
| Jun 28, 11:27 PM CDT | Flash Flood Warning | OHX | Giles | 3 hr |
| Jun 28, 11:41 PM CDT | Flash Flood Warning | OHX | Lawrence | 3 hr |
| Jun 29, 5:00 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 60 min |
| Jun 29, 6:57 PM CDT | Flash Flood Warning | OHX | Lawrence, Wayne | 4 hr |
Nearby
Flash Flood Warnings in Tennessee, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.